Mississippi, 2016

Hail and Damaging Wind in Mississippi, April 1, 2016

April 1, 2016 · NWS JAN · 3 events in 2 counties and zones

Storms developed along a cold front on April 1st during the overnight hours, resulting in some wind damage and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Storms developed along a cold front on April 1st during the overnight hours, resulting in some wind damage and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 8:58 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 31, 8:58 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT THU MAR 31 2016

.UPDATE...

THE SEVERE WEATHER AND FLOODING THREATS ARE DIMINISHING THIS EVENING
AS THE BULK OF THE MCS IS NOW PUSHING INTO AL WITH LINGERING
CONVECTION OVER NE LA INTO CENTRAL MS ON THE BACKSIDE OF THE SYSTEM.
THE CONVECTIVE WATCHES HAVE BEEN CANCELED BUT THERE WILL CONTINUE TO BE
A VERY MINIMAL THREAT FOR SEVERE WEATHER OVERNIGHT WITH THE CURRENT
ACTIVITY DUE TO STRONG DEEP LAYER SHEAR AND ROUGHLY 500-1000 J/KG OF
MUCAPE. IN ADDITION...VERY MOIST AIR AND LARGELY PARALLEL DEEP LAYER
WINDS WILL PROMOTE SOME LOCAL TRAINING OF CONVECTION AND A CONTINUED
LOCALIZED HEAVY RAIN THREAT SO WILL CONTINUE THE FLASH FLOOD WATCH
ABOUT THE SAME AREA OF LINGERING CONVECTION. /EC/

&&

.AVIATION...EXPECT IMPROVING CONDITIONS OVER THE NEXT 24 HOURS AS WE
SEE DIMINISHING OF THE CURRENT SHRA/TSRA ACTIVITY WITH DRIER AIR
MOVING IN FROM NW TO SE FRIDAY. HOWEVER...THE HBG AREA WILL SEEN RAIN
CHANCES AND LOWER CLOUD CIGS PERSIST FRIDAY DUE TO ANOTHER UPPER
LEVEL WAVE MOVING ALONG THE FRONTAL BOUNDARY. /EC/

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT THU MAR 31 2016/

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  63  48  35   8
MERIDIAN      62  72  49  66 /  70  66  32  12
VICKSBURG     58  70  48  66 /  51  38  29   8
HATTIESBURG   67  72  52  69 /  51  87  51  10
NATCHEZ       61  72  49  65 /  53  66  33   8
GREENVILLE    54  70  46  65 /  34  17  17   6
GREENWOOD     54  71  45  64 /  51  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MSZ037>039-043>046-
     048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ036-042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ016-023>026.

AR...NONE.

&&
Hazardous weather outlook, Mar 31, 1:56 PM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 8:15 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     BRAXTON                 32.02N 89.97W
03/31/2016                   SIMPSON            MS   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN THE AREA.

0707 PM     TSTM WND DMG     2 N MARTINVILLE         32.00N 89.75W
03/31/2016                   SIMPSON            MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN. MULTIPLE ROADS CLOSED DUE TO DEBRIS.
            SOME STRUCTURE DAMAGE FROM TREES.

0710 PM     TSTM WND DMG     MENDENHALL              31.96N 89.87W
03/31/2016                   SIMPSON            MS   EMERGENCY MNGR

            SOME TREES AND POWER LINES DOWN.

&&

AW
Special weather statement, Mar 31, 8:29 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT THU MAR 31 2016

MSZ042-043-010300-
MADISON MS-YAZOO MS-
929 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YAZOO AND WEST CENTRAL
MADISON COUNTIES UNTIL 1000 PM CDT...

AT 929 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PHOENIX...OR 13 MILES NORTHEAST OF REDWOOD...MOVING EAST AT 45
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORA AND LITTLE YAZOO AROUND 950 PM CDT.
  MYRLEVILLE AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA AND BENTONIA.

LAT...LON 3263 9070 3264 9069 3284 9006 3258 8997
      3250 9045 3256 9045 3252 9050 3252 9052
      3250 9052 3251 9055 3253 9056 3253 9058
      3255 9059 3255 9065 3259 9066 3259 9069
      3262 9069 3262 9072
TIME...MOT...LOC 0229Z 253DEG 38KT 3257 9061

DB
Local storm report, Mar 31, 8:42 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             1 E REDWOOD             32.48N 90.79W
03/31/2016  E0.88 INCH       WARREN             MS   PUBLIC

&&

CME
Local storm report, Mar 31, 9:24 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 E STAR                32.09N 89.96W
03/31/2016                   RANKIN             MS   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN ACROSS THE SOUTHERN
            THIRD OF THE COUNTY. FOUR TREES DOWN ON HOMES.

&&

AW
Special weather statement, Mar 31, 10:53 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1153 PM CDT THU MAR 31 2016

MSZ038-039-045-046-010530-
NOXUBEE MS-WINSTON MS-NESHOBA MS-KEMPER MS-
1153 PM CDT THU MAR 31 2016

...STRONG STORMS AFFECTING PORTIONS OF NESHOBA...WINSTON...KEMPER...
AND NOXUBEE COUNTIES...

AT 1151 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM MACON TO NEAR PHILADELPHIA...AND MOVING
NORTHEAST AT 50 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THESE
STORMS ALONG WITH VERY HEAVY RAINFALL.

STRONG THUNDERSTORMS WILL BE NEAR...
  MACON AND BROOKSVILLE AROUND 1155 PM CDT.
  PRAIRIE POINT AND DEERBROOK AROUND 1200 AM CDT.
  PRESTON AROUND 1205 AM CDT.
  GHOLSON AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3309 8833 3273 8902 3290 8917 3329 8853
      3329 8839 3319 8831
TIME...MOT...LOC 0451Z 242DEG 48KT 3313 8857 3281 8903

EEC
Special weather statement, Mar 31, 11:17 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT FRI APR 1 2016

MSZ052-058-010600-
CLARKE MS-LAUDERDALE MS-
1217 AM CDT FRI APR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUDERDALE AND
NORTHEASTERN CLARKE COUNTIES UNTIL 100 AM CDT...

AT 1217 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MIDDLETON...OR 8 MILES NORTHEAST OF QUITMAN...MOVING NORTHEAST
AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MIDDLETON AROUND 1220 AM CDT.
  SNELL AND INCREASE AROUND 1230 AM CDT.
  ALAMUCHA AROUND 1240 AM CDT.

LAT...LON 3212 8844 3201 8866 3220 8883 3243 8841
TIME...MOT...LOC 0517Z 236DEG 43KT 3214 8864

22

The radar

The Jackson/Brandon,MS radar (KDGX), 22 km away, was scanning. The volume nearest the first event began at 06:24 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rankin

When
April 1, 12:25 AM CST
Where
Rankin County, 0.69 mi S of Star
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.090, -90.050

A billboard was blown down. Several trees were also blown down along Highway 49.

Hail, Rankin

When
April 1, 12:39 AM CST
Where
Rankin County, 0.59 mi W of Johns
Measured
1.5 in hail
Property damage
$100
Reported by
Social Media
Coordinates
32.130, -89.840

Hail, Franklin

When
April 1, 1:23 PM CST to 1:25 PM CST
Where
Franklin County, 3.03 mi ESE of Kirby to 0.59 mi E of Meadville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
31.510, -90.950

Nickel size hail fell from east of Kirby to downtown Meadville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2016Every state in 2016This day in weather historyWarnings in Mississippi, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618971, 618970, 618992.